MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ PERIPHERAL IV CANNULA WITH BD VIALON¿ BIOMATERIAL; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ PERIPHERAL IV CANNULA WITH BD VIALON¿ BIOMATERIAL; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte¿ peripheral iv cannula with bd vialon¿ biomaterial needle pierced through and became stuck in the cap before use.The following information was provided by the initial reporter: "out of box failure - tech opened new catheter and found needle stuck in plastic cap".
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?yes.D10: returned to manufacturer on: 21-jul-2023 h6: investigation summary a device history record review was completed for provided material number 381223 and lot number 2115926.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample and the affected physical sample were returned for evaluation by our quality team.Through inspection of the sample, the needle was observed pulled out of the hub.There were no traces of adhesive found inside of the needle hub or on the end of the needle to indicate that the adhesive had been dispensed into the needle hub during production.The defective product most likely resulted from a failure in the station that applies the adhesive.
 
Event or Problem Description

Brand Name
BD INSYTE¿ PERIPHERAL IV CANNULA WITH BD VIALON¿ BIOMATERIAL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON IND. CIRURGICAS LTDA
550 rua cyro correia pereira
curitiba 81460
BR   81460
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17007836
Report Number8041187-2023-00231
Device Sequence Number15245839
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public00382903812233
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381223
Device Lot Number2115926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown